Jump to content

Intro


[Ho...]

Recommended Posts

Hi, my partner and I are both looking to start a taper from Xanax and are seeking information. I am most worried about him as he is on a high dose and has experienced breakthrough seizures even though he should have Xanax in his system. We are thinking of asking his doctor to put him on Valium as part of the taper. Look forward to any information and support available. Thank you!!!
Link to comment
Share on other sites

Hello HomerandMe, welcome to BenzoBuddies,

 

I think it's terrific you're both thinking about doing this, one of the major issues our members go through is loved ones not understanding the depth of suffering we endure and while I hope this won't be the case for you, at least you'll have empathy for each other.

 

We typically suggest reducing your dose by about 5-10% every couple of weeks depending on what your symptoms are, its important to let them guide your taper so you can hopefully stay functional.

 

Many members taper directly from Xanax without crossing to Valium and with a slow taper I'm hopeful seizures won't be a factor but its a good idea to have your doctor weigh in. 

 

We'd love to hear more about your individual situations, it might be best to make another account so you can both get support but whatever works is fine with us.  Please let us know how we can help.

 

Pamster

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

Link to comment
Share on other sites

Hi Homer, good to have you here…..both of you. I hope you can work out a plan for safe tapering. It really is wonderful that you will have each other to get through this journey…….not one to make alone, that’s for sure.

Hardy.

Link to comment
Share on other sites

Thank you very much! I appreciate the documents you provided- reading about Heather Ashton is what first gave us hope! I will encourage my partner to make his own account when he is able. I am confident I can taper directly from Xanax as I am not on that high of a dose and Ive had firsthand experience of the possible danger of benzodiazepines.

 

My partner has severe anxiety and depression, as well as some agoraphobia, which led him to Xanax in the first place. He has been on the medication for about 10 years and has worked his way up to 6mg per day, sometimes even more. It has changed him profoundly over time. He has had several seizures in the past when in withdrawal, but what really scares me is it seems that he now can have seizures even when he has Xanax in his system. We went to the hospital during one of his previous seizures. He had one at home and one right in the waiting room. We weren't even seen by a Dr., only a physician's assistant.  I can't tell you how unhelpful they were. They said he could just stop, keep having seizures and it wouldn't kill him. As if that should be the judgment- whether or not something will kill you!

 

Anyway, I don't know exactly what I'm going to do as he doesn’t have insurance. But he does see a psychiatrist, and I’m hoping talking to her about possibly reducing his Xanax prescription but adding Valium, since it has a longer half-life, may be the best way to start. And then a very slow taper, as you suggested, from there.

 

I understand this is not a substitute for medical treatment, but I would like to be better informed, so I look forward to reading your archives and hearing others experiences.

 

Thank you so much for help and just your sheer existence!

Link to comment
Share on other sites

Thank you for telling us more of your story, he's facing a difficult journey but I feel you have the right idea about crossing over to Valium, I hope his doctor will be helpful.  Whenever you're ready, you can start a thread on the direct taper board, its one of three I gave you the link for and we can help you get started on your taper.  For his, we'll wait to see if his doctor will come through with the Valium.

 

I'm happy you're going to educate yourself, this will help dispel the fear this process brings out in us, we need reminders that everything we're going through can be explained because believe it or not, fear is one of our symptoms.

 

Benzodiazepine dependence and withdrawal can change us, my personality changed and I didn't like who I'd become, I wasn't much better while recovering but now that I have, I'm happy with myself once again.  I hope we can help you both, this is a challenging journey but hopefully you'll both find good health and peace.

Link to comment
Share on other sites

×
×
  • Create New...